Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 1, 2007, 8:56 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 2, 2007, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:45 PM CDT | FLASH FLOOD | Cravens, AR | SEVERAL ROADS FLOODED IN AND AROUND TOWN |
| Jul 1, 11:45 PM CDT | FLASH FLOOD | Jethro, AR | SEVERAL ROADS FLOODED IN AND AROUND TOWN |
| Jul 1, 11:45 PM CDT | FLASH FLOOD | Ozark, AR | SEVERAL ROADS FLOODED IN AND AROUND TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 020156
FFWTSA
ARC033-047-020800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
WESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 300 AM CDT MONDAY
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF FERN TO 7 MILES SOUTH OF MULBERRY...MOVING NORTH AT 5
MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 300 AM CDT
MONDAY.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...TONEY...PLEASANT HILL...PINEY...LOCKE AND MOUNT GAYLER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3576 9417 3542 9417 3544 9407 3535 9395
3576 9400
$$3 follow-up statements
000
WGUS74 KTSA 020425
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT SUN JUL 1 2007
ARC033-047-020800-
CRAWFORD AR-FRANKLIN AR-
1125 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WESTERN FRANKLIN AND EASTERN CRAWFORD COUNTIES...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM 7 MILES EAST OF
MULBERRY THROUGH FERN...MOVING NORTHWEST AT 5 MPH. RADAR INDICATES
THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN SINCE 8 PM. ANOTHER 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 300 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MULBERRY...DYER...FERN...MOUNTAINBURG AND CHESTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
3576 9393
$$000
WGUS74 KTSA 020642
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT MON JUL 2 2007
ARC033-047-020800-
CRAWFORD AR-FRANKLIN AR-
140 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WESTERN FRANKLIN AND EASTERN CRAWFORD COUNTIES...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN FROM FAR WESTERN FRANKLIN COUNTY INTO EASTERN
CRAWFORD COUNTY. THIS ACTIVITY WAS MOVING TO THE NORTHWEST AT 5 MPH.
RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER INCH WILL BE POSSIBLE THROUGH 300 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MOUNTAINBURG...CHESTER AND FERN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
3576 9393
$$000
WGUS74 KTSA 020751
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 AM CDT MON JUL 2 2007
ARC033-047-020801-
CRAWFORD AR-FRANKLIN AR-
251 AM CDT MON JUL 2 2007
...THE FLASH FLOOD WARNING FOR WESTERN FRANKLIN AND EASTERN CRAWFORD
COUNTIES EXPIRES AT 300 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
3576 9393
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:50 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 1, 8:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT SUN JUL 1 2007
.DISCUSSION...
UPPER LOW CONTINUES TO SLOWLY DRIFT SOUTHWEST THIS EVENING.
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TRAINING
ACROSS LOCALIZED AREAS OF EASTERN OKLAHOMA AND WEST-CENTRAL
ARKANSAS. FLASH FLOODING THREAT WILL CONTINUE THROUGH MUCH OF NIGHT.
CURRENT FORECAST ON TRACK WITH NO SIGNIFICANT CHANGES EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR OKZ049-
OKZ053-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12Hazardous weather outlook, Jul 1, 8:28 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SUN JUL 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
817 PM CDT SUN JUL 1 2007
...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...
...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS...AND
DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEASTERN OKLAHOAM.
DISCUSSION...
AN UPPER LOW WILL CONTINUE TO DRIFT SOUTHWEST FROM EASTERN
OKLAHOMA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWESTERN ARKANSAS OVERNIGHT AS THE ATMPOSPHERE ACROSS THE
REGION REMAINS VERY MOIST AND SLIGHTLY UNSTABLE. ONCE AGAIN
OVERNIGHT...A LOW LEVEL JET WILL ENHANCE THE HEAVY RAINFALL
POTENTIAL IN THE THUNDERSTORMS THAT FORM WORSENING THE ONGOING
FLOOD SITUATION OVER NORTHEAST OKLAHOMA.
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA.
SEE /OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/
AND /OKCFLWTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LOW WILL FINALLY BEGIN TO SLOWLY MOVE BACK TO THE
SOUTHWEST DURING THE EARLY PART OF THE WORK WEEK...AND FOCUS THE
HEAVY RAIN POTENTIAL FARTHER SOUTH WITH TIME. DRIER AIR IS FINALLY
EXPECTED TO MOVE IN LATE IN THE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH EARLY THIS
WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 1, 4:41 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN JUL 1 2007
OKZ073-012215-
PITTSBURG OK-
441 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 441 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BLANCO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLANCO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3475 9582 3461 9588 3460 9550 3476 9556Special weather statement, Jul 1, 5:11 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SUN JUL 1 2007
OKZ049-073-075-012330-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
511 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 511 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HIGGINS TO 13 MILES NORTHWEST OF DUNBAR TO 14
MILES WEST OF MOYERS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...
ANTLERS...CLAYTON...DELA...RATTAN...CLOUDY...MOYERS...FINLEY...
KOSOMA...SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...
KELLOND...EUBANKS...DUNBAR AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3488 9545 3465 9577 3417 9578 3414 9539
3432 9524 3460 9497Local storm report, Jul 1, 6:11 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD 5 W HULBERT 35.93N 95.23W
07/01/2007 CHEROKEE OK PUBLIC
CAMPERS MOVING TO HIGHER GROUND DUE TO FLOOD WATERS AT
SEQUOYAH STATE PARK
0607 PM FLASH FLOOD 3 SE WAGONER 35.93N 95.33W
07/01/2007 WAGONER OK LAW ENFORCEMENT
PORTIONS OF HIGHWAY 16 BETWEEN WAGONER AND OKAY FLOODED.
&&
RBDLocal storm report, Jul 1, 7:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD FORT SMITH 35.39N 94.40W
07/01/2007 SEBASTIAN AR TRAINED SPOTTER
SEVERAL CITY ROADS IMPASSABLE DUE TO HIGH WATER.
0720 PM FLASH FLOOD 2 S WILBURTON 34.89N 95.31W
07/01/2007 LATIMER OK LAW ENFORCEMENT
SEVERAL SECONDARY ROADS FLOODED/IMPASSABLE.
&&
RBDLocal storm report, Jul 1, 7:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD TALIHINA 34.75N 95.05W
07/01/2007 LE FLORE OK EMERGENCY MNGR
WATER IN TWO HOMES
&&
RBDLocal storm report, Jul 1, 8:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 3 NW MOYERS 34.36N 95.69W
07/01/2007 PUSHMATAHA OK PUBLIC
2.5 INCHES OF RAIN IN ONE HOUR...A FEW SECONDARY ROADS
FLOODED.
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:55 AM CDT | Flash Flood Warning | TSA | Crawford | 3 hr |
| Jul 2, 4:18 PM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.